Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 76, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 27, 2014, 4:23 PM EDT for Barry County, Kalamazoo County, Van Buren County, Michigan. It was in force for 53 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 4:23 PM EDT (20:23 UTC)
- Expired
- Jul 27, 2014, 5:16 PM EDT
- In force
- 53 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barry County, MI, Kalamazoo County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 48 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 4:30 PM EDT | HAIL 0.88 | 2 N Alamo, MI | |
| Jul 27, 4:35 PM EDT | TSTM WND GST 60 | 3 N Alamo, MI | TRAINED SPOTTER ESTIMATED 60 MPH GUST NEAR RAVINE AND 6TH ST. DIME SIZE HAIL WAS ALSO FALLING. |
| Jul 27, 4:35 PM EDT | HAIL 0.88 | 3 N Alamo, MI | SPOTTER FROM EARLIER REPORT CALLED BACK IN WITH NICKEL SIZE HAIL HE HAD MEASURED. |
| Jul 27, 4:40 PM EDT | HAIL 2 | 2 Ese Cooper, MI | PUBLIC SENT PICTURES OF 2 INCH HAIL TO LOCAL MEDIA WHICH WAS RELAYED TO NWS COURTESY OF WOOD-TV. |
| Jul 27, 4:53 PM EDT | HAIL 0.75 | 3 Ne Eastwood, MI | SPOTTER REPORTED PENNY SIZE HAIL AND ESTIMATED WINDS OF 50 MPH |
| Jul 27, 4:55 PM EDT | HAIL 1 | Parchment, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
673
WUUS53 KGRR 272023
SVRGRR
MIC015-077-159-272130-
/O.NEW.KGRR.SV.W.0076.140727T2023Z-140727T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
423 PM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARRY COUNTY IN SOUTHWEST MICHIGAN...
NORTHERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...
NORTHEASTERN VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 530 PM EDT
* AT 420 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURNIPS TO KENDALL...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HASTINGS... RICHLAND... MIDDLEVILLE...
NASHVILLE... KENDALL... GOBLES...
ALAMO... AUGUSTA... MORGAN...
ASSYRIA... BANFIELD... HICKORY CORNERS...
IRVING... LACEY... DOWLING...
DELTON... FREEPORT... ORANGEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4231 8591 4242 8591 4243 8554 4277 8554
4277 8507 4242 8507 4242 8529 4231 8530
TIME...MOT...LOC 2023Z 270DEG 41KT 4274 8577 4240 8577
HAIL...1.00IN
WIND...60MPH
$$
MEADE3 follow-up statements
199
WWUS53 KGRR 272035
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
435 PM EDT SUN JUL 27 2014
MIC159-272045-
/O.CAN.KGRR.SV.W.0076.000000T0000Z-140727T2130Z/
VAN BUREN MI-
435 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VAN BUREN COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4231 8577 4242 8576 4243 8554 4277 8553
4277 8507 4242 8507 4242 8529 4231 8530
TIME...MOT...LOC 2035Z 270DEG 41KT 4274 8558 4240 8558
$$
MIC015-077-272130-
/O.CON.KGRR.SV.W.0076.000000T0000Z-140727T2130Z/
BARRY MI-KALAMAZOO MI-
435 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
KALAMAZOO AND BARRY COUNTIES UNTIL 530 PM EDT...
AT 433 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CORNING TO COOPER...AND MOVING EAST AT 45 MPH. HAIL
OF AT LEAST GOLF BALL SIZE IS EXPECTED.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HASTINGS... RICHLAND... MIDDLEVILLE...
NASHVILLE... ALAMO... AUGUSTA...
MORGAN... ASSYRIA... BANFIELD...
HICKORY CORNERS... IRVING... LACEY...
DOWLING... DELTON... FREEPORT...
ORANGEVILLE... WOODLAND... HIGHLAND PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4231 8577 4242 8576 4243 8554 4277 8553
4277 8507 4242 8507 4242 8529 4231 8530
TIME...MOT...LOC 2035Z 270DEG 41KT 4274 8558 4240 8558
HAIL...1.75IN
WIND...60MPH
$$
HOVING323
WWUS53 KGRR 272057
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
457 PM EDT SUN JUL 27 2014
MIC015-077-272130-
/O.CON.KGRR.SV.W.0076.000000T0000Z-140727T2130Z/
BARRY MI-KALAMAZOO MI-
457 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
KALAMAZOO AND SOUTHERN BARRY COUNTIES UNTIL 530 PM EDT...
AT 455 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CEDAR CREEK TO MORROW LAKE...AND MOVING EAST AT 45
MPH. THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING LARGE
DESTRUCTIVE HAIL TO 2 INCHES IN DIAMETER.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RICHLAND... AUGUSTA... ASSYRIA...
BANFIELD... HICKORY CORNERS... LACEY...
DELTON... HIGHLAND PARK... GULL LAKE...
YORKVILLE... COOPER... NORTHWOOD...
HOWLANDSBURG... MILO... PRAIRIEVILLE...
CROOKED LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4231 8567 4242 8565 4242 8555 4250 8553
4250 8507 4242 8507 4242 8530 4231 8530
4231 8562
TIME...MOT...LOC 2056Z 273DEG 38KT 4250 8533 4227 8547
HAIL...1.75IN
WIND...60MPH
$$
HOVING117
WWUS53 KGRR 272116
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
516 PM EDT SUN JUL 27 2014
MIC015-077-272126-
/O.CAN.KGRR.SV.W.0076.000000T0000Z-140727T2130Z/
BARRY MI-KALAMAZOO MI-
516 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KALAMAZOO AND
SOUTHERN BARRY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4231 8567 4242 8565 4242 8555 4250 8553
4250 8507 4242 8507 4242 8530 4231 8530
4231 8562
TIME...MOT...LOC 2116Z 273DEG 38KT 4248 8504 4225 8519
$$
MJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:24 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 27, 3:24 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
324 PM EDT SUN JUL 27 2014
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE
.SYNOPSIS...
ISSUED AT 314 PM EDT SUN JUL 27 2014
A LOW PRESSURE SYSTEM WILL SETTLE IN OVER ONTARIO THIS WEEK. THIS
SYSTEM WILL ACT TO KEEP THE WEATHER COOLER THAN NORMAL FOR MUCH OF
THE REGION THIS WEEK. IN ADDITION THERE WILL BE SOME SHOWERS AND
THUNDERSTORMS...ESPECIALLY DURING THE DAYTIME. TEMPERATURES MAY
APPROACH MORE NORMAL VALUES FOR NEXT WEEKEND AS THIS SYSTEM IS
EXPECTED TO WEAKEN.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 314 PM EDT SUN JUL 27 2014
NO MAJOR CHANGES TO THE FORECAST. STORMS WILL PUSH THROUGH THE
REGION THIS AFTERNOON AND EVENING. AFTER MIDNIGHT IT LOOKS LIKE
THE MAIN FOCUS FOR PRECIPITATION WILL BE PUSHING EAST OF THE
REGION. LITTLE IN THE WAY OF INSTABILITY EXISTS THEN...SO I WENT
WITH MAINLY SHOWERS.
WITH COLD POOL ALOFT AND CYCLONIC UPPER FLOW WE SHOULD SEE MAINLY
AFTERNOON THUNDERSTORMS POPPING UP TUESDAY. MID LEVEL HEIGHTS FALL
DURING THE AFTERNOON AND THE FORECAST SOUNDINGS SHOW AFTERNOON
INSTABILITY. WILL KEEP THE THUNDER RISK GOING.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 314 PM EDT SUN JUL 27 2014
THE UPPER LOW PERSIST THROUGH MID WEEK. THAT COMBINED WITH DAYTIME
HEATING WILL LEAD TO MAINLY AFTERNOON INSTABILITY. I FEATURED
SCT/WDLY SCT STORMS TO START THE EXTENDED PERIOD WED AND THU. FOR
FRI AND SAT...MID LEVEL HEIGHTS RISE...SO SOMEWHAT OF A LESSER
RISK FOR STORMS THEN. OTHERWISE IT LOOKS LIKE A MAINLY COOLER THAN
NORMAL PERIOD AND UNSETTLED AT TIMES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 103 PM EDT SUN JUL 27 2014
SCATTERED TSTMS ARE EXPECTED THROUGH 22-23Z WITH MAINLY MVFR CIGS.
IF/WHEN ANY STRONGER CELLS IMPACT A TERMINAL... LOOK FOR BRIEF IFR
CONDITIONS IN HEAVY RAIN. SOME HAIL AND GUSTY WINDS ARE ALSO
POSSIBLE. A FEW RAIN SHOWERS WILL LINGER THIS EVENING... FOLLOWED BY
LOWERING CIGS FROM NORTH TO SOUTH LATER THIS EVENING. WILL GO WITH
MVFR CIGS TONIGHT ALTHOUGH IFR CIGS CANNOT BE RULED OUT. ON MONDAY
THE CIGS SHOULD GRADUALLY LIFT TO VFR LEVELS BY NOON ALTHOUGH GUSTY
NORTH SFC WINDS TO 20 KNOTS ARE LIKELY.
&&
.MARINE...
ISSUED AT 314 PM EDT SUN JUL 27 2014
WINDS BECOME NORTHERLY BEHIND THE FRONT FOR TONIGHT AND THEY WILL
INCREASE CONSIDERABLY. THAT COMBINED WITH COLD AIR ADVECTION WILL
BUILD THE WAVES TO OVER 4 FEET. WILL KEEP THE CURRENT SET OF
HEADLINES GOING.
&&
.HYDROLOGY...
ISSUED AT 314 PM EDT SUN JUL 27 2014
STORMS SHOULD KEEP MOVING ALONG THIS EVENING...SO WIDESPREAD HEAVY
BASIN RAINFALLS ARE NOT EXPECTED. LOCAL DOWNPOURS COULD LEAD TO
MORE THAN AN INCH OF RAIN IN AN HOURS TIME. THUS THE MAIN HYDRO
RISK FROM THIS SITUATION WILL BE URBAN AND POOR DRAINAGE FLOODING
THIS EVENING.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM MONDAY MORNING THROUGH MONDAY
EVENING FOR MIZ037-043-050-056-064-071.
LM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM EDT TUESDAY
FOR LMZ844>849.
&&
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...MJS
AVIATION...MEADE
HYDROLOGY...MJS
MARINE...MJSHazardous weather outlook, Jul 27, 2:45 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 245 PM EDT SUN JUL 27 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 245 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY MAINLY EAST OF A LINE FROM NEAR CADILLAC SOUTHWARD THROUGH MUSKEGON. BY 700 PM. THE MAIN AXIS OF STORMS SHOULD BE TRACKING EAST OF LANSING AND JACKSON. LARGE HAIL LOOKS TO BE THE MAIN RISK WITH GREATER THAN GOLFBALL SIZE POSSIBLE IN THE STRONGEST STORMS. ISOLATED GUSTS OVER 60 MPH POSSIBLE. AN ISOLATED TORNADO COULD OCCUR. THE MAIN STORM MOTION WILL BE EAST AT AROUND 30 MPH. FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE WITH ANY OF THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. LMZ844>849-280945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 245 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG TO EVEN SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY OVER LAKE MICHIGAN. WINDS IN EXCESS OF 35 KNOTS...LARGE HAIL AND CLOUD TO WATER LIGHTNING ARE ALL POSSIBILITIES. WINDS AND WAVES WILL INCREASE TONIGHT BEHIND A COLD FRONTAL PASSAGE. WAVES WILL BUILD INTO THE 4 TO 7 FOOT RANGE IN MANY AREAS POSING A HAZARD TO SMALLER CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTHERLY WINDS AND LARGE WAVES WILL CONTINUE MONDAY AND MONDAY NIGHT POSING A HAZARD TO BOTH SWIMMERS AND BOATERS. THE LARGEST WAVES WILL BE FOUND FROM HOLLAND SOUTH DOWN THE SHORE WHERE WAVES MAY REACH THE 5 TO 8 FOOT RANGE AT TIMES MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. DUKE MJS
In the hours before
Local storm report, Jul 27, 4:07 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
407 PM EDT SUN JUL 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL ZEELAND 42.81N 86.01W
07/27/2014 M0.88 INCH OTTAWA MI AMATEUR RADIO
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 27, 4:09 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
409 PM EDT SUN JUL 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 2 WSW ZEELAND 42.81N 86.06W
07/27/2014 M0.88 INCH OTTAWA MI TRAINED SPOTTER
SPOTTER CALLED IN A REPORT OF NICKEL SIZE
HAIL FALLING JUST EAST OF HOLLAND
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 27, 4:11 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
411 PM EDT SUN JUL 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL ZEELAND 42.81N 86.02W
07/27/2014 E0.88 INCH OTTAWA MI BROADCAST MEDIA
SEVERAL REPORT OF DIME AND NICKEL SIZE HAIL
HAVE BEEN COMING IN OUT OF ZEELAND. COURTESY
OF WOOD-TV
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 27, 4:14 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
414 PM EDT SUN JUL 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 4 SE BIG RAPIDS 43.66N 85.44W
07/27/2014 M1.00 INCH MECOSTA MI BROADCAST MEDIA
REPORT RELAYED BY MEDIA OF QUARTER SIZE HAIL
THAT FELL FOR APPROXIMATELY 6 MINUTES NEAR
BIG RAPIDS.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 27, 4:16 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
416 PM EDT SUN JUL 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 1 W ZEELAND 42.81N 86.03W
07/27/2014 M1.00 INCH OTTAWA MI AMATEUR RADIO
REPORT RELAYED BY HAM RADIO OPERATOR OF
QUARTER SIZE HAIL THAT FELL IN ZEELAND AREA
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 27, 4:18 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
418 PM EDT SUN JUL 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 1 E RIVES JUNCTION 42.39N 84.44W
07/27/2014 E0.25 INCH JACKSON MI EMERGENCY MNGR
PUBLIC REPORT HAIL JUST A LITTLE BIGGER THAT
PEA SIZE (EST) TO EM.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:39 AM EDT | Small Craft Advisory | GRR | 47 hr | |
| Jul 27, 3:48 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 43 hr |
| Jul 27, 6:03 AM EDT | Dense Fog Advisory | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 6 more | 3 hr |
| Jul 27, 6:43 AM EDT | Marine Dense Fog Advisory | GRR | 7 hr | |
| Jul 27, 2:10 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Jul 27, 2:45 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Osceola | 90 min |
| Jul 27, 3:06 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Clinton, Eaton, Ingham | 84 min |
| Jul 27, 3:16 PM EDT | Special Marine Warning | GRR | 119 min | |
| Jul 27, 3:22 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Isabella | 53 min |
| Jul 27, 3:35 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 55 min |
| Jul 27, 3:45 PM EDT | Special Marine Warning | GRR | 90 min | |
| Jul 27, 3:46 PM EDT | Special Marine Warning | GRR | 119 min | |
| Jul 27, 3:54 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa | 51 min |
| Jul 27, 4:16 PM EDT | Severe Thunderstorm Warning | GRR | Isabella | 44 min |
| Jul 27, 4:30 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 10 min |
| Jul 27, 4:37 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Mecosta, Osceola | 83 min |
| Jul 27, 4:44 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Montcalm | 61 min |
| Jul 27, 4:59 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo | 61 min |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ingham, Jackson | 64 min |
| Jul 27, 5:43 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot, Montcalm | 74 min |
| Jul 27, 5:59 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ionia | 61 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.